Ketamine-associated corneal edema

Julia Mary Starte, Adrian Tien-Chin Fung, Yves Axel Kerdraon*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)

Abstract

Purpose:: To report a case of ketamine-associated corneal edema. Methods:: Case report. Results:: A 61-year-old man prescribed oral ketamine for refractory depression developed bilateral corneal edema. This immediately resolved off ketamine and recurred with rechallenge. Rapid corneal endothelial cell loss occurred during this period. Conclusions:: Ketamine may induce potentially reversible corneal edema with endothelial cell loss. A thorough medication history of this and other drugs should be sought in patients with an otherwise unexplained corneal endothelial failure.

Original languageEnglish
Pages (from-to)572-574
Number of pages3
JournalCornea
Volume31
Issue number5
DOIs
Publication statusPublished - May 2012
Externally publishedYes

Keywords

  • corneal edema
  • drug-induced ocular toxicity
  • ketamine
  • pachymetry

Fingerprint Dive into the research topics of 'Ketamine-associated corneal edema'. Together they form a unique fingerprint.

Cite this